Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address Please contact the publisher to request reinstatement.
February 1967

Intestinal Lymphangiectasia With Response to Corticosteroids

Author Affiliations

Shreveport, La

From the departments of medicine and pathology, Confederate Memorial Medical Center, Shreveport, La.

Arch Intern Med. 1967;119(2):206-210. doi:10.1001/archinte.1967.00290200130014

IN 1957 Citrin et al1 demonstrated that the stomach of a patient with giant rugal hypertrophy could be the site of protein loss sufficiently large to cause hypoalbuminemia. Subsequent studies revealed that a number of diseases affecting various portions of the gastrointestinal tract could be responsible also.2-4 A syndrome of enteric leakage of protein associated with characteristic dilated small intestinal mucosal lymphatics (intestinal lymphangiectasia) was described by Waldmann and associates.5 Later Pomerantz and Waldmann6 demonstrated widespread involvement of lymphatics in this syndrome. Hypoplasia of the lymphatic vessels of the lower extremities, abnormalities of the pelvic and abdominal lymphatics, and anomalies of the thoracic duct were found.

Generally, it is held4,5 that corticosteroids have no effect on the clinical course of patients with intestinal lymphangiectasia. The present case appeared to be benefited by long-term corticosteroid therapy.

Report of Case  A 13-year-old white school girl was seen at Confederate Memorial Medical Center

First Page Preview View Large
First page PDF preview
First page PDF preview